23 Mar 2012
Effexor helps to reduce some of the symptoms of menopause such as night sweats and hot flashes.
Because the cause of hot flashes (and how they occur) is not yet clearly understood the way Effexor works is not clear either.
Effexor belongs to a class of drugs called SNRI's (serotonin noradrenaline re-uptake inhibitors) SNRI's block the absorption (reuptake) of the neurotransmitters serotonin and norepinephrine in the brain.
One theory is that a decrease in estrogen during menopause may disrupt the balance of serotonin, a neurotransmitter in our brains. Serotonin may be involved in regulating temperature, and this disruption reportedly causes confusion between what the brain registers and what is actually occurring in the body.
23 Mar 2012
I guess Suzanne knows more about why they use Effexor than I do, but I would guess that you are getting depressed while going through menopause. Regardless, any drug can be scary if you are not using them for the right reasons. You are using effexor for the right reason if your doctor prescribed it to you. The scariest thing about effexor is getting off of it, but if you go slowly, (and I do mean slowly, like little bits every two weeks), you will have no problem. Good luck!!
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, I just turned 51 and went to see a doctor for a blood test (for menopause) afew months earlier. The test says my estrogen is at 54 and my FSH is ...
3 answers • 8 Mar 2011
And then start menopause and lose interest? I know that it's hard to talk about but I'd really appreciate an answer from somebody. Thanks. ...
4 answers • 9 Mar 2011
I am not depressed and do not need Effexor for anything other than my "warm" flashes!
1 answer • 30 Dec 2011
... get your period? I got mine this morning. I think the OBGYN said if I am on Jentil ( which I am, one pill once a day) their may be some bleeding, ...
1 answer • 18 Aug 2012
Hi there, to all the menopausal women out there. Sorry guys this is a question for the girls. I don't look 50 but my body is starting to go ...
2 answers • 27 Oct 2012